Kadian Overdose: Signs, Symptoms, & Dosage | Banyan Texas

Kadian Overdose: Signs, Symptoms, & Dosage

Kadian Overdose: Signs, Symptoms, & Dosage
 

Kadian is the brand name for the extended-release (ER) version of morphine sulfate. This medication is intended to treat chronic pain that’s resistant to other forms of pain treatment. As with many opioids, Kadian has a high potential for abuse, addiction, and overdose. It should never be taken or administered without first attempting non-opioid alternatives or the prescription and guidance of a medical professional. 

For those who are taking this medication and need to be safer, our rehab in Texas is sharing more on Kadian overdose amounts, signs, and symptoms.  

Can You Overdose on Morphine Sulfate (Kadian)? 

Kadian is a strong prescription painkiller that contains an opioid (narcotic) used to treat pain severe enough to require round-the-clock and long-term treatment.  

As a long-acting or extended-release medication, Kadian is only meant to be taken once or twice daily, as its effects last around 12 to 14 hours. Additionally, because it’s long-acting, this morphine sulfate medication also remains in the body for longer periods than shorter-acting medications like codeine or hydrocodone.  

Due to these characteristics, you can overdose on morphine sulfate (Kadian) if it’s taken more frequently or in higher doses than directed. A drug overdose occurs when a person takes too much of a substance, whether it’s prescription or not.  

Drug overdoses can occur accidentally or intentionally and may vary in severity depending on how much of the drug the person ingested. Individuals who take more than the recommended or prescribed dose of Kadian, or take it without a prescription, are at a higher risk of overdosing. 

Kadian (Morphine Sulfate) Overdose Symptoms 

There are several risk factors for Kadian overdose, including the improper storage of drugs (which allows people who shouldn’t take them accessibility,) not knowing or following dosage directions, history of misuse or addiction, and mental illness. As we mentioned, overdose can occur accidentally – if a child were to accidentally ingest Kadian – or intentionally if a person ingests higher doses of the drug than recommended.  

It can occur in anyone, it’s important to look out for these signs and symptoms of Kadian overdose if you or a loved one in your household takes it:  

  • Nausea and/or vomiting 
  • Agitation 
  • Irritability 
  • Loss of consciousness 
  • Difficulty breathing 
  • Poor coordination  
  • Drowsiness 
  • Unresponsive 
  • Aggression or violence  
  • Convulsions 
  • Hallucinations or delusions 
  • Enlarged pupils 
  • Tremors or shaking 
  • Low blood pressure 
  • Slow heart rate 
  • Atypical snoring 
  • Blue or purple lips or fingernails  
  • Muscle weakness 
  • Cold, clammy skin 

If you recognize the signs of morphine sulfate overdose in yourself or someone else, call 9-1-1 immediately. Getting medical assistance quickly can reduce the risk of permanent damage and even death.  

How Much Morphine Sulfate to Overdose? 

The minimum lethal dose of Kadian is 120 mg, although patients who are more sensitive to the drug can overdose on Kadian after taking just 60 mg. Generally, however, the morphine sulfate overdose amount is 120 mg.  

Kadian is available in extended-release capsules containing doses of 10 mg, 20 mg, 30 mg, 40 mg, 50 mg, 60 mg, 80 mg, 100 mg, and 200 mg. This medication is only intended for patients who are intolerant to other opioids or didn’t experience relief from their pain with other pain medications.  

Patients are considered qualified for Kadian use if they’ve been taking at least 60 mg of morphine daily for a week or longer. Patients are also considered morphine sulfate tolerant if they’ve taken 30 mg of oxycodone, 8 mg of hydrocodone, or the equivalent of other synthetic opioids for at least a week.  

Additionally, Kadian overdose is most likely to occur in the early stages of treatment when the patient first adjusts to the effects of the drug. The first one to three days is the highest risk period.  

For this reason, the use of Kadian without a prescription is strongly advised against. In addition to fatal overdose, Kadian abuse can lead to physical dependence and addiction, which can present other issues in all areas of a person’s life.  

If you or someone you care about has become addicted to Kadian or any other drug or alcohol, our Texas treatment center offers medically assisted detox and drug treatment that can help. Our opioid rehab program incorporates detox and psychotherapy to address the physical and psychological contributing factors of substance abuse.  

Our facility also offers alumni services to ensure that our clients continue to receive support after rehab. For more information about our Texas drug and alcohol treatment, call Banyan Treatment Centers today at 888-280-4763.   

 

Related Reading:  

Khat Overdose Symptoms To Look Out For 

Desoxyn Overdose Symptoms 

Alyssa
Alyssa
Alyssa who is the National Director of Digital Marketing, joined the Banyan team in 2016, bringing her five-plus years of experience. She has produced a multitude of integrated campaigns and events in the behavioral health and addictions field. Through strategic marketing campaign concepts, Alyssa has established Banyan as an industry leader and a national household name.


Get the help you need today at Banyan.

Don't surrender your life to addiction, take control and get your life back today. Our drug and alcohol addiction treatment centers have helped thousands of people empower themselves to take back control of their lives. It's time for your roots to grow in new soil!